MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION CONFIDA BRECKER CURVE GUIDEWIRE; WIRE, GUIDE, CATHETER

MEDTRONIC HEART VALVES DIVISION CONFIDA BRECKER CURVE GUIDEWIRE; WIRE, GUIDE, CATHETER
Model Number GWBC30
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Perforation (2001)
Date of Event 04/23/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
Updated data: b2.B5.H6.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received that the ventricular perforation was treated with pericardiocentesis.Per the physician, the valve and the dcs could be excluded as contributing factors to the death.Additionally, the patient had a small left ventricle that contributed to the death.
 
Additional Manufacturer Narrative
Select patient information cannot be included in the regulatory report due to regional privacy regulations.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during the implant of this transcatheter bioprosthetic valve, a ventricular perforation occurred.Per the physician, the perforation was caused by adjustment of the guidewire position.Subsequently, the patient passed away.
 
Additional Manufacturer Narrative
Image review: 7 fluoroscopic cine loops of the implant procedure were provided for review.Patient summary was also provided for anatomical review.According to the report, a guidewire gwbc30 ¿ the medtronic confida guidewire ¿ was used.Images show a lao open-arch projection with the confida flush in the aorta¿s outer curve, with its tip sitting deep in the left ventricle.The left ventricle is reported to be small which is supported by images from the executive summary report.Although no visible adjustment of the guidewire was made in the provided cine loops, its distal end is not properly positioned in a curve but curled up against the left ventricle-wall, the appearing to be tangled up in the mv-cordae or papillary muscles.There are images that display the initial situation to be a failed previous tav-in-sav implant attempt, with the sav showing merely as a ring and the first evolut valve being held in place by a snare.The confida guidewire tracks along the greater curve of the aorta, outside of the first evolut bioprosthesis.In the final implant image, the first evolut can be seen to be severely tilted in the ascending aorta, poking into the vessel wall with it¿s outflow crown.In the evolut system¿s instruction for use (ifu), potential adverse events include, but are not limited to, death and cardiac tamponade.The images and information provided in the report don¿t allow for identification of the exact root cause of the ventricular perforation leading to the patient death.However, the deep insertion of the confida guidewire in combination with its sub-optimal tip-placement and forward push on the guidewire exerted during the delivery system advancement are likely to have contributed to the ventricular perforation.It¿s not perceivable by the cine loops alone, how well the guidewire was controlled during the implant attempt.It should also be noted that the final resting position of the first evolut bioprosthesis and its resulting interaction with the vessel wall were not optimal.There was no mention of medication being administered.It was reported that despite the application of cardio synthesis, the patient passed away after the procedure.Updated h.6 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CONFIDA BRECKER CURVE GUIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer (Section G)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key21912628
Report Number2025587-2025-03039
Device Sequence Number9412164
Product Code DQX
UDI-Device Identifier00763000758646
UDI-Public00763000758646
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K132623
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberGWBC30
Device Catalogue NumberGWBC30
Device Lot Number92402811
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2025
Supplement Date Received by Manufacturer05/13/2025
06/10/2025
Initial Report FDA Received Date04/25/2025
Supplement Report FDA Received Date05/14/2025
06/27/2025
Date Device Manufactured12/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention; Death; Required Intervention;
Patient Age86 YR
Patient SexFemale
Patient Weight65 KG